Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 1:19 AM PDT for Clark County, Nevada. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2025, 1:19 AM PDT (08:19 UTC)
- Expired
- Sep 5, 2025, 4:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 83 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 1:30 AM PDT | FLASH FLOOD | 1 S Overton, NV | Moapa Valley Boulevard at Oatman Wash was closed due to flash flooding. All lanes blocked. |
| Sep 5, 1:30 AM PDT | FLASH FLOOD | 2 Ssw Moapa, NV | NDOT reports Hidden Valley Road closed due to flash flooding. All lanes blocked. |
| Sep 5, 1:45 AM PDT | FLASH FLOOD | Valley Of Fire State Pa, NV | Valley of Fire State Park reported flash flooding at White Domes Road. Also known as Mouses Tank Road. Road is closed due to significant flooding and debris. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
867
WGUS55 KVEF 050819
FFWVEF
NVC003-051130-
/O.NEW.KVEF.FF.W.0074.250905T0819Z-250905T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
119 AM PDT Fri Sep 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 430 AM PDT.
* At 119 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Overton, Moapa Town, Moapa Valley, Valley Of Fire, Echo Bay
Campground, Echo Bay, Overton Beach and Logandale.
This includes Interstate 15 in Nevada between mile markers 79 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3623 11443 3615 11477 3633 11488 3662 11467
3672 11455 3655 11432
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
041
WGUS75 KVEF 050941
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
241 AM PDT Fri Sep 5 2025
NVC003-051130-
/O.CON.KVEF.FF.W.0074.000000T0000Z-250905T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
241 AM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM PDT EARLY THIS
MORNING FOR NORTHEASTERN CLARK COUNTY...
At 241 AM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 1.5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Overton, Moapa Town, Moapa Valley, Valley Of Fire, Echo Bay
Campground, Echo Bay, Overton Beach and Logandale.
This includes Interstate 15 in Nevada between mile markers 77 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3623 11443 3615 11477 3633 11488 3662 11467
3672 11455 3655 11432
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW131
WGUS75 KVEF 051125
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
425 AM PDT Fri Sep 5 2025
NVC003-051135-
/O.EXP.KVEF.FF.W.0074.000000T0000Z-250905T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
425 AM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 430 AM PDT EARLY THIS MORNING
FOR NORTHEASTERN CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3623 11443 3615 11477 3633 11488 3662 11467
3672 11455 3655 11432
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 12:57 AM PDT, 22 minutes earlier. Its key messages:
- * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 5, 12:57 AM PDT, 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1257 AM PDT Fri Sep 5 2025 .KEY MESSAGES... * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week. && .DISCUSSION...Today through Thursday. Moisture from tropical storm Lorena will continue to funnel north into the Desert Southwest today. The greatest moisture will span from the eastern half of San Bernardino County into Clark and Mohave counties today, with PWATs between 1.25 and 1.75 inches. Currently watching a group of strong multicellular storms supported by a vort max tracking through southern Nevada and northwestern Arizona. So far they have produced gusts in the 30 to 40 mph range along with frequent lightning. These should weaken around sunrise. Another round of convection starts around 18Z, initially favoring high terrain before moving into the valleys. Some guidance shows outflow driven storms in the southern Great Basin lasting later into the night. Once again, brief heavy downpours and gusty outflow winds are the main concerns. Some of the stronger storms may produce hail as well. Another round of thunderstorms is forecast for Saturday, but these are expected to be more limited in magnitude and coverage. Moisture decreases to the 1.0 to 1.5 inch range as the trough and associated dry air pushes in from the west. A few lingering storms cannot be ruled out in northwestern Arizona on Sunday. A deep, early season trough will track east and its axis should move into the West Coast by Tuesday. The trough will continue to maintain dry air and also produce lowering heights aloft, which will result in a gradual decrease in temperatures through Thursday. Highs should be 5 to 10 degrees below average by Wednesday, which means highs in the low 90s in Las Vegas. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...There is a risk of thunderstorms moving in from the northeast overnight. The most likely scenario is for the terminal to see outflow winds, but a storm at the terminal cannot be ruled out. Quiet weather is likely to return around sunrise Friday, followed by light easterly winds developing around mid morning. New thunderstorms are expected to develop over the mountains in the afternoon, with small chances for outflow winds and for a storm at or near the terminal. Quiet weather should return Friday evening. Temperatures expected to remain below 100F. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Isolated to scattered thunderstorms will continue overnight, with the greatest chances in Lincoln, Clark, and Mohave counties. New thunderstorms are expected to develop across the region Friday afternoon, mainly over the mountains. The main threats with thunderstorms will be erratic gusty winds, heavy rain, and low ceilings with terrain obscuration. Away from storms, VFR conditions are expected with wind gusts less than 20 knots. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:58 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 1:56 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 5, 2:51 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 5, 3:36 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 4:03 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Sep 5, 4:09 PM PDT | Flash Flood Warning | VEF | Esmeralda | 4 hr |
| Sep 5, 4:35 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.